Nebraska, 2004

Damaging Wind in Nebraska, June 15, 2004

June 15, 2004 · NWS GLD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 5:25 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 5:25 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT TUE JUN 15 2004

.DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE
THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM
MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT
CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO
THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

RJC
Hazardous weather outlook, Jun 15, 9:40 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT TUE JUN 15 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1040 AM MDT (1140 AM CDT) TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE
FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO
MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM
LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE
QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN.
SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF
RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS
EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY
KANSAS TO CHEYENNE WELLS COLORADO LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

FS

In the hours before

Local storm report, Jun 15, 8:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     9 SE ATWOOD             39.72N 100.92W
06/15/2004                   RAWLINS            KS   TRAINED SPOTTER

            LARGE 40 YEAR OLD COTTONWOOD TREE UPROOTED.

&&

MENTZER
Local storm report, Jun 15, 8:29 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
929 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     8 N COLBY               39.50N 101.05W
06/15/2004                   THOMAS             KS   AMATEUR RADIO

            POWER LINES DOWN

0927 PM     TSTM WND GST     11 N ATWOOD             39.97N 101.04W
06/15/2004  65 MPH           RAWLINS            KS   TRAINED SPOTTER

&&
Local storm report, Jun 15, 8:39 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     11 S SELDEN             39.38N 100.57W
06/15/2004  65 MPH           SHERIDAN           KS   PUBLIC

&&
Special weather statement, Jun 15, 8:40 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT TUE JUN 15 2004

COZ090>092-160400-
CHEYENNE CO-KIT CARSON-YUMA-
940 PM MDT TUE JUN 15 2004

SEVERE THUNDERSTORM WATCH NUMBER 477...WHICH HAD BEEN IN EFFECT FOR
EASTERN COLORADO WAS ALLOWED TO EXPIRE AT 9 PM. THUNDERSTORMS HAVE
MOVED OUT OF THE AREA...AND SEVERE WEATHER IS NOT EXPECTED FOR THE
REST OF TONIGHT.

BURKE
Local storm report, Jun 15, 8:46 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
06/15/2004  70 MPH           DECATUR            KS   AMATEUR RADIO

            SMALL HAIL AND LOCAL POWER OUTAGES WERE ALSO REPORTED.

0945 PM     TSTM WND GST     JENNINGS                39.68N 100.29W
06/15/2004  60 MPH           DECATUR            KS   AMATEUR RADIO

&&

MENTZER
Local storm report, Jun 15, 8:57 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
957 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     2 NE CLAYTON            39.76N 100.15W
06/15/2004  60 MPH           NORTON             KS   TRAINED SPOTTER

&&

The radar

The Goodland radar (KGLD), 146 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red Willow

When
June 15, 9:00 PM MST
Where
Red Willow County, 3 mi N of Lebanon
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.100, -100.283

Power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404749.